Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 43, NWS Tulsa, OK
NWS Tulsa, OK issued this severe thunderstorm warning at Mar 13, 2008, 10:02 PM CDT for Pushmataha County, Oklahoma. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 13, 2008, 10:02 PM CDT (03:02 UTC)
- Expired
- Mar 13, 2008, 10:36 PM CDT
- In force
- 34 min
- Issued by
- NWS Tulsa, OK
- Area
- Storm-based polygon
County Pushmataha County, OK
The radar
The Western Arkansas radar (KSRX), 131 km from the middle of the area, began a volume at 03:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 13, 5:12 PM CDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Norman, OK (KOUN), launched 00:00Z, 3.0 hours before the alert went out and 189 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 110 J/kg
- Mixed-layer CIN
- -12 J/kg
- Mixed-layer LCL
- 1918 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 34 m²/s²
- 0-3 km storm-relative helicity
- 120 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
396
WUUS54 KTSA 140302
SVRTSA
OKC127-140400-
/O.NEW.KTSA.SV.W.0043.080314T0302Z-080314T0400Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TULSA OK
1002 PM CDT THU MAR 13 2008
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN PUSHMATAHA COUNTY IN SOUTHEAST OKLAHOMA
* UNTIL 1100 PM CDT
* AT 958 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL AND
WINDS TO 60 MPH. THIS STORM WAS LOCATED NEAR DUNBAR...MOVING
NORTHEAST AT 30 MPH.
* SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...STANLEY...
CLAYTON...TUSKAHOMA...KIAMICHI AND ALBION.
STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.
THIS STORM IS LIKELY PRODUCING LARGE HAIL. SEEK SHELTER IMMEDIATELY
INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS.
LAT...LON 3436 9556 3450 9570 3460 9559 3459 9556
3460 9552 3467 9552 3469 9549 3469 9493
TIME...MOT...LOC 0302Z 232DEG 26KT 3449 9554
$$2 follow-up statements
000
WWUS54 KTSA 140319
SVSTSA
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1019 PM CDT THU MAR 13 2008
OKC127-140400-
/O.CON.KTSA.SV.W.0043.000000T0000Z-080314T0400Z/
PUSHMATAHA OK-
1019 PM CDT THU MAR 13 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1100 PM CDT
FOR NORTHEASTERN PUSHMATAHA COUNTY...
AT 1015 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL
AND WINDS TO 60 MPH. THIS STORM WAS LOCATED NEAR STANLEY...MOVING
NORTHEAST AT 25 MPH.
SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...SARDIS...
CLAYTON...TUSKAHOMA...KIAMICHI AND ALBION.
STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.
LAT...LON 3441 9546 3450 9556 3460 9552 3467 9552
3469 9549 3469 9493 3451 9528
TIME...MOT...LOC 0319Z 239DEG 23KT 3452 9545
$$000
WWUS54 KTSA 140336
SVSTSA
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1037 PM CDT THU MAR 13 2008
OKC127-140347-
/O.CAN.KTSA.SV.W.0043.000000T0000Z-080314T0400Z/
PUSHMATAHA OK-
1037 PM CDT THU MAR 13 2008
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN PUSHMATAHA COUNTY
IS CANCELLED...
THE THUNDERSTORM HAS WEAKENED BELOW SEVERE LIMITS...THEREFORE THE
SEVERE THUNDERSTORM WARNING HAS BEEN CANCELLED.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1 AM.
LAT...LON 3441 9546 3450 9556 3460 9552 3467 9552
3469 9549 3469 9493 3451 9528
TIME...MOT...LOC 0337Z 239DEG 23KT 3458 9533
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 13, 9:49 PM CDT, 13 minutes earlier.
Area forecast discussion, Mar 13, 9:49 PM CDT, 13 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TULSA OK 949 PM CDT THU MAR 13 2008 .MESOSCALE UPDATE... THE WELL DEVELOPED SUPERCELL IN SOUTHERN PUSHMATAHA COUNTY IS MOVING THROUGH AN ENVIRONMENT OF 500 J/KG SURFACE-BASED CAPE... 0 TO 1 KM STORM-RELATIVE HELICITY AROUND 250 M2/S2 AND DEEP-LAYER SHEAR OF ALMOST 40 KNOTS. THE STORM IS LIKELY AT LEAST SOMEWHAT ELEVATED GIVEN THE MODERATE TO STRONG CAP INDEX BEING CALCULATED IN THE CELLS NEAR STORM ENVIIRONMENT. THERE IS LITTLE CHANGE TO THE CELLS ENVIORNMENT ALONG ITS PROJECTED PATH THROUGH THE REST OF PUSHMATAHA COUNTY SO THE ONLY MODIFICATION TO ITS ENVIORNMENT IN THE SHORT-TERM IS EXPECTED TO BE CONTINUED DIURNAL COOLING. && .TSA WATCHES/WARNINGS/ADVISORIES... OK...NONE. AR...NONE. && SHORT TERM...08 LONG TERM....99
Hazardous weather outlook, Mar 13, 5:25 PM CDT, 4 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TULSA OK 525 PM CDT THU MAR 13 2008 ARZ001-002-010-011-019-020-029-OKZ049-053>076-141000- ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK- CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK- LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK- OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK- PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK- WASHINGTON OK-WASHINGTON AR- 513 PM CDT THU MAR 13 2008 ...SEVERE THUNDERSTORM WATCH UNTIL 1 AM FOR NORTHWEST ARKANSAS AND ALL OF EASTERN OKLAHOMA EXCEPT PAWNEE AND OSAGE COUNTIES... THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS MUCH OF EASTERN OKLAHOMA. .DAY ONE...TODAY AND TONIGHT. TORNADO. RISK...LIMITED. AREA...SOUTHEAST OKLAHOMA AND WEST CENTRAL ARKANSAS. ONSET...THIS EVENING. SEVERE THUNDERSTORM. RISK...ELEVATED. AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS. ONSET...ONGOING. AREA AT GREATEST RISK...SOUTHEAST OKLAHOMA AND WEST CENTRAL ARKANSAS. DISCUSSION... INCREASING LOW LEVEL MOISTURE MOVING INTO SOUTHEAST OKLAHOMA AHEAD OF A SURFACE LOW AND UPPER LEVEL DISTURBANCE WILL BRING THE THREAT OF SEVERE THUNDERSTORMS TO THE REGION THIS EVENING. COLD TEMPERATURES ALOFT ASSOCIATED WITH THE APPROACHING UPPER DISTURBANCE WILL ENHANCE THE LIKELIHOOD OF LARGE HAIL. ALSO...LOW LEVEL SHEAR WILL BE SUFFICIENT TO SUPPORT SUPERCELLS AND A LIMITED TORNADO RISK WITH THE STRONGEST STORMS...PRIMARILY FOR FAR SOUTHEAST OKLAHOMA AND WEST CENTRAL ARKANSAS. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. FRIDAY...SEVERE THUNDERSTORM POTENTIAL. SATURDAY...NO HAZARDS. SUNDAY...THUNDERSTORM POTENTIAL. MONDAY...SEVERE THUNDERSTORM POTENTIAL...HEAVY RAIN POTENTIAL. TUESDAY...THUNDERSTORM POTENTIAL...HEAVY RAIN POTENTIAL. WEDNESDAY...NO HAZARDS. EXTENDED DISCUSSION... ACTIVE WEATHER IS EXPECTED THROUGH THE REMAINDER OF THE WEEK... AS ANOTHER FAST MOVING UPPER DISTURBANCE INCREASES THUNDERSTORM CHANCES LATE FRIDAY. SEVERE WEATHER POTENTIAL WILL ALSO ACCOMPANY ANY STORMS WHICH DEVELOP BY FRIDAY EVENING. THUNDERSTORMS WILL CONTINUE INTO SATURDAY MORNING...WITH A DRY PERIOD EXPECTED LATE SATURDAY THROUGH SUNDAY. A STRONGER STORM SYSTEM WILL BEGIN TO AFFECT THE REGION BY LATE SUNDAY THROUGH TUESDAY...WITH WIDESPREAD THUNDERSTORMS EXPECTED DURING THIS PERIOD. WHILE SEVERE WEATHER POTENTIAL IS POSSIBLE...THE FOCUS WILL LIKELY TREND MORE TOWARD THE HEAVY RAIN POTENTIAL DURING THIS PERIOD. THE LATEST DATA CONTINUE TO SUPPORT WIDESPREAD RAINFALL AMOUNTS IN EXCESS OF ONE INCH...WITH HIGHER AMOUNTS POSSIBLE. THIS WOULD LIKELY RESULT IN BOTH FLASH FLOODING AND RIVER FLOODING. EMERGENCY MANAGEMENT PLANNING STATEMENT... WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL INFORMATION.
In the hours before
Special weather statement, Mar 13, 7:50 PM CDT, 2 hours 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
750 PM CDT THU MAR 13 2008
OKZ060-064-140145-
CREEK OK-TULSA OK-
750 PM CDT THU MAR 13 2008
...SIGNIFICANT WEATHER ALERT...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 845 PM CDT
FOR THE FOLLOWING COUNTIES...
IN NORTHEAST OKLAHOMA
EASTERN CREEK AND TULSA
AT 750 PM CDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A
LINE EXTENDING FROM TULSA TO 3 MILES NORTHWEST OF GLENPOOL...MOVING
EAST AT 15 MPH. SOME LOCATIONS THAT WILL BE AFFECTED BY THESE STORMS
INCLUDE...TULSA...JENKS...OWASSO...GLENPOOL...BROKEN ARROW AND
KIEFER.
THESE STORMS WILL BE CAPABLE OF PRODUCING SMALL HAIL.
LAT...LON 3623 9580 3617 9582 3616 9578 3613 9577
3599 9577 3591 9619 3609 9604 3624 9601
3628 9583
TIME...MOT...LOC 0050Z 252DEG 14KT 3615 9595 3606 9594
3600 9603Special weather statement, Mar 13, 7:57 PM CDT, 2 hours 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
757 PM CDT THU MAR 13 2008
OKZ057-060>062-140200-
CRAIG OK-MAYES OK-ROGERS OK-TULSA OK-
757 PM CDT THU MAR 13 2008
...SIGNIFICANT WEATHER ALERT...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 900 PM CDT
FOR THE FOLLOWING COUNTIES...
IN NORTHEAST OKLAHOMA
ROGERS...SOUTHERN CRAIG...TULSA AND NORTHWESTERN MAYES
AT 757 PM CDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A
LINE EXTENDING FROM 2 MILES NORTHEAST OF BUSHYHEAD TO 5 MILES WEST OF
CLAREMORE TO OWASSO...MOVING NORTHEAST AT 10 MPH. SOME LOCATIONS THAT
WILL BE AFFECTED BY THESE STORMS INCLUDE...TULSA...CLAREMORE...
VERDIGRIS...TIAWAH...FOYIL...OOLOGAH...BUSHYHEAD...CHELSEA...
OWASSO...KETCHUM...BIG CABIN...WHITE OAK...ADAIR AND PENSACOLA.
THESE STORMS WILL BE CAPABLE OF PRODUCING SMALL HAIL.
LAT...LON 3654 9500 3653 9501 3617 9560 3622 9596
3649 9570 3661 9549 3661 9544 3665 9543
3672 9531
TIME...MOT...LOC 0057Z 234DEG 11KT 3649 9546 3632 9571
3626 9583Special weather statement, Mar 13, 8:44 PM CDT, 1 hour 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
844 PM CDT THU MAR 13 2008
OKZ049-140245-
PUSHMATAHA OK-
844 PM CDT THU MAR 13 2008
...SIGNIFICANT WEATHER ALERT...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 945 PM CDT
FOR THE FOLLOWING COUNTY...
IN SOUTHEAST OKLAHOMA
WESTERN PUSHMATAHA
AT 844 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 10
MILES NORTH OF DARWIN...MOVING EAST AT 20 MPH. SOME LOCATIONS THAT
WILL BE AFFECTED BY THIS STORM INCLUDE...ANTLERS...CLAYTON...DELA...
RATTAN...MOYERS...FINLEY...KOSOMA...SNOW...STANLEY...OLETA...
DARWIN...KELLOND...EUBANKS...DUNBAR AND SARDIS.
THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL. RESIDENTS IN
THESE AREAS SHOULD REMAIN ALERT IN CASE THE SIGNIFICANT WEATHER
ALERT IS UPGRADED TO A WARNING.
LAT...LON 3422 9580 3451 9580 3453 9578 3453 9569
3457 9567 3460 9560 3459 9553 3463 9552
3470 9534 3469 9532 3417 9531
TIME...MOT...LOC 0144Z 267DEG 21KT 3439 9580Local storm report, Mar 13, 8:59 PM CDT, 1 hour 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
859 PM CDT THU MAR 13 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0855 PM HAIL 2 S BRISTOW 35.80N 96.39W
03/13/2008 E0.75 INCH CREEK OK EMERGENCY MNGR
&&
DMJSpecial weather statement, Mar 13, 9:09 PM CDT, 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
909 PM CDT THU MAR 13 2008
OKZ065-140315-
OKFUSKEE OK-
909 PM CDT THU MAR 13 2008
...SIGNIFICANT WEATHER ALERT...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 1015 PM CDT
FOR THE FOLLOWING COUNTY...
IN EAST CENTRAL OKLAHOMA
OKFUSKEE
AT 909 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 4 MILES
SOUTH OF PADEN...MOVING EAST AT 20 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THIS STORM INCLUDE...OKEMAH...BEARDEN...CLEARVIEW...
PHAROAH...CASTLE...PADEN...BOLEY...MASON AND OKFUSKEE.
THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL. RESIDENTS IN
THESE AREAS SHOULD REMAIN ALERT IN CASE THE SIGNIFICANT WEATHER
ALERT IS UPGRADED TO A WARNING.
LAT...LON 3565 9620 3555 9619 3556 9609 3537 9608
3534 9645 3545 9646 3541 9653 3538 9654
3540 9664 3543 9665 3545 9663 3553 9662
TIME...MOT...LOC 0209Z 254DEG 18KT 3545 9653Special weather statement, Mar 13, 9:20 PM CDT, 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
920 PM CDT THU MAR 13 2008
OKZ075-076-140315-
LATIMER OK-LE FLORE OK-
920 PM CDT THU MAR 13 2008
...SIGNIFICANT WEATHER ALERT...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 1015 PM CDT
FOR THE FOLLOWING COUNTIES...
IN SOUTHEAST OKLAHOMA
CENTRAL LE FLORE AND EASTERN LATIMER
AT 920 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 4 MILES
EAST OF DAMON...MOVING EAST AT 20 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THIS STORM INCLUDE...WILBURTON...BENGAL...DAMON...
PANOLA...RED OAK...SUMMERFIELD...FANSHAWE AND WISTER.
THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
40 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE
SIGNIFICANT WEATHER ALERT IS UPGRADED TO A WARNING.
LAT...LON 3511 9473 3485 9464 3474 9528 3492 9534
TIME...MOT...LOC 0220Z 254DEG 19KT 3486 9520The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 13, 7:05 PM CDT | Special Weather Statement | TSA | Creek | 40 min |
| Mar 13, 7:21 PM CDT | Special Weather Statement | TSA | Tulsa | 39 min |
| Mar 13, 7:50 PM CDT | Special Weather Statement | TSA | Tulsa | 55 min |
| Mar 13, 7:57 PM CDT | Special Weather Statement | TSA | Rogers | 63 min |
| Mar 13, 8:07 PM CDT | Severe Thunderstorm Warning | TSA | Rogers | 43 min |
| Mar 13, 8:44 PM CDT | Special Weather Statement | TSA | Pushmataha | 61 min |
| Mar 13, 8:53 PM CDT | Severe Thunderstorm Warning | TSA | Pushmataha | 67 min |
| Mar 13, 9:03 PM CDT | Tornado Warning | TSA | Pushmataha | 57 min |
| Mar 13, 9:09 PM CDT | Special Weather Statement | TSA | Okfuskee | 66 min |
| Mar 13, 9:20 PM CDT | Special Weather Statement | TSA | Latimer, LeFlore | 55 min |
| Mar 13, 9:43 PM CDT | Severe Thunderstorm Warning | TSA | Latimer, LeFlore | 62 min |
| Mar 13, 9:57 PM CDT | Tornado Warning | TSA | Choctaw, Pushmataha | 63 min |
| Mar 13, 10:51 PM CDT | Tornado Warning | TSA | Pushmataha | 39 min |
| Mar 13, 11:10 PM CDT | Severe Thunderstorm Warning | TSA | LeFlore | 23 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.